Alert archive / Colorado / Flash Flood Watches in 2015
Flash Flood Watch 3, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at May 18, 2015, 12:34 PM MDT for El Paso County, Fremont County, Teller County, Colorado. It took effect at May 18, 2015, 6:00 PM MDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2015, 12:34 PM MDT (18:34 UTC)
- In effect from
- May 18, 2015, 6:00 PM MDT
- Expired
- May 19, 2015, 2:45 PM MDT
- In force
- 21 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties El Paso County, CO, Fremont County, CO, Teller County, CO
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
486 WGUS65 KPUB 181834 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1234 PM MDT MON MAY 18 2015 ...FLASH FLOOD WATCH FOR EL PASO AND TELLER COUNTIES TONIGHT AND TUESDAY... .A MOIST PACIFIC STORM SYSTEM WILL BRING HEAVY RAINS TO THE WATCH AREA TONIGHT AND TUESDAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL RESULT IN THE POTENTIAL FOR FLASH FLOODING...PARTICULARLY OVER BURN SCARS AND URBAN AREAS. COZ081-084-085-190245- /O.NEW.KPUB.FF.A.0003.150519T0000Z-150520T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 1234 PM MDT MON MAY 18 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 6 PM MDT THIS EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR THE FOLLOWING AREAS IN EAST CENTRAL COLORADO...EL PASO AND TELLER COUNTIES. * FROM 6 PM MDT THIS EVENING THROUGH TUESDAY AFTERNOON * A MOIST SPRING STORM WILL TRACK ACROSS THE AREA TONIGHT AND TUESDAY...PRODUCING PERIODS OF HEAVY RAINFALL. * FLASH FLOODING MAY OCCUR...PARTICULARLY OVER BURN SCARS AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
5 follow-up statements
374 WGUS65 KPUB 182059 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 259 PM MDT MON MAY 18 2015 ...FLASH FLOOD WATCH FOR EL PASO AND TELLER COUNTIES TONIGHT AND TUESDAY... .A MOIST PACIFIC STORM SYSTEM WILL BRING HEAVY RAINS TO THE WATCH AREA TONIGHT AND TUESDAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL RESULT IN THE POTENTIAL FOR FLASH FLOODING...PARTICULARLY OVER BURN SCARS AND URBAN AREAS. COZ081-084-085-190500- /O.CON.KPUB.FF.A.0003.150519T0000Z-150520T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 259 PM MDT MON MAY 18 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM MDT THIS EVENING THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. * FROM 6 PM MDT THIS EVENING THROUGH TUESDAY AFTERNOON * A MOIST SPRING STORM WILL TRACK ACROSS THE AREA TONIGHT AND TUESDAY...PRODUCING PERIODS OF HEAVY RAINFALL. * FLASH FLOODING MAY OCCUR...PARTICULARLY OVER BURN SCARS AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
179 WGUS65 KPUB 190300 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 900 PM MDT MON MAY 18 2015 ...FLASH FLOOD WATCH FOR EL PASO AND TELLER COUNTIES TONIGHT AND TUESDAY... .A MOIST PACIFIC STORM SYSTEM WILL BRING HEAVY RAINS TO THE WATCH AREA TONIGHT AND TUESDAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL RESULT IN THE POTENTIAL FOR FLASH FLOODING...PARTICULARLY OVER BURN SCARS AND URBAN AREAS. COZ081-084-085-191100- /O.CON.KPUB.FF.A.0003.000000T0000Z-150520T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 900 PM MDT MON MAY 18 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. * THROUGH TUESDAY AFTERNOON * A MOIST SPRING STORM WILL TRACK ACROSS THE AREA TONIGHT AND TUESDAY...PRODUCING PERIODS OF HEAVY RAINFALL. * FLASH FLOODING MAY OCCUR...PARTICULARLY OVER BURN SCARS AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
086 WGUS65 KPUB 190957 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 357 AM MDT TUE MAY 19 2015 ...FLASH FLOOD WATCH FOR EL PASO AND TELLER COUNTIES THROUGH THIS AFTERNOON... .A MOIST PACIFIC STORM SYSTEM WILL CONTINUE TO BRING HEAVY RAINS TO THE WATCH AREA THROUGH THIS AFTERNOON. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL RESULT IN THE POTENTIAL FOR FLASH FLOODING...PARTICULARLY OVER BURN SCARS AND URBAN AREAS. COZ081-084-085-191800- /O.CON.KPUB.FF.A.0003.000000T0000Z-150520T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 357 AM MDT TUE MAY 19 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. * THROUGH THIS AFTERNOON. * A MOIST SPRING STORM WILL TRACK ACROSS THE AREA THROUGH THIS AFTERNOON...PRODUCING PERIODS OF HEAVY RAINFALL. * FLASH FLOODING MAY OCCUR...PARTICULARLY OVER AREA BURN SCARS AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
393 WGUS65 KPUB 191748 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1148 AM MDT TUE MAY 19 2015 ...FLASH FLOOD WATCH FOR EL PASO AND TELLER COUNTIES THROUGH THIS AFTERNOON... .A MOIST PACIFIC STORM SYSTEM WILL CONTINUE TO BRING OCCASIONAL MODERATE TO LOCALLY HEAVY RAINS TO THE WATCH AREA THROUGH THIS AFTERNOON. WITH ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL HAVE THE POTENTIAL TO CREATE FLASH FLOODING...PARTICULARLY OVER BURN SCARS AND URBAN AREAS. COZ081-084-085-200000- /O.CON.KPUB.FF.A.0003.000000T0000Z-150520T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 1148 AM MDT TUE MAY 19 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. * UNTIL 6 PM MDT THIS EVENING * A MOIST SPRING STORM WILL TRACK ACROSS THE AREA THROUGH THIS AFTERNOON...PRODUCING PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL. * FLASH FLOODING MAY OCCUR...PARTICULARLY OVER AREA BURN SCARS AND URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
388 WGUS65 KPUB 192045 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 245 PM MDT TUE MAY 19 2015 ...FLASH FLOOD WATCH CANCELED... .SHOWERS WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON. SHOWERS WILL GENERALLY PRODUCE LIGHT RAINFALL...WITH FLASH FLOODING NO LONGER ANTICIPATED. COZ081-084-085-192145- /O.CAN.KPUB.FF.A.0003.000000T0000Z-150520T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 245 PM MDT TUE MAY 19 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO HAS BEEN CANCELLED. SHOWERS WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON. SHOWERS WILL GENERALLY PRODUCE LIGHT RAINFALL...WITH FLASH FLOODING NO LONGER ANTICIPATED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at May 18, 11:50 AM MDT, 44 minutes earlier.
Area forecast discussion, May 18, 11:50 AM MDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1150 AM MDT MON MAY 18 2015 .UPDATE... ISSUED AT 1028 AM MDT MON MAY 18 2015 ADJUSTED SKY COVER FOR TODAY. ALSO LOADED IN LATEST OBSERVATIONS. CONSIDERING FLASH FLOOD WATCH FOR EL PASO/EASTERN TELLER COUNTIES FOR TONIGHT AND TUESDAY. DETAILS ON THAT COMING OUT IN NEXT COUPLE HOURS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 350 AM MDT MON MAY 18 2015 ...HEAVY RAIN AND HIGH ELEVATION SNOW LIKELY TONIGHT... CURRENTLY...A BACKDOOR FRONT HAS PUSHED THROUGH NE CO...WITH NE WINDS SPREADING SOUTHWARD TOWARDS THE NM BORDER. ISOLD-SCT SHOWERS PERSIST OVER THE ERN MTS AND SURROUNDING AREAS...ESPECIALLY OVER THE WETS AND RAMPARTS. THESE SHOWERS SHOULD GRADUALLY DIMINISH THROUGH THIS MORNING. NEXT BIG LOW PRESSURE SYSTEM IS MOVING THROUGH CENTRAL CA AND WILL TRACK INTO THE GREAT BASIN THIS AFTERNOON. BROAD PRECIP SHIELD IN AN AREA OF STRONG QG ASCENT E OF THE TROUGH WILL SHIFT EWD THROUGH THIS AFTERNOON AND TONIGHT. CONVECTION SHOULD DEVELOP OVER THE ERN MTS BY EARLY TO MID AFTERNOON...AND THEN SHIFT EWD ON THROUGH THE PLAINS OVERNIGHT. EXPECT WIDESPREAD MODERATE TO HEAVY RAIN OVERNIGHT ALONG THE I- 25 CORRIDOR AND THEN THE ERN PLAINS. HEAVE INCREASED POPS THIS EVE AND OVERNIGHT TO NR CATEGORICAL FOR THESE AREAS. WIDESPREAD QPF OF .5 TO 1 INCH OR MORE WILL BE LIKELY BY MORNING. INITIAL CONVECTION LATER THIS AFTERNOON COULD BE ON THE STRONG SIDE IN SPOTS. CANNOT RULE OUT A STRONG TO SEVERE STORM DEVELOPING OVER THE RATON MESA THIS AFTERNOON. OTHER CONCERN WILL BE FLOODING POTENTIAL. HEAVIEST QPF WILL LIKELY BE OVERNIGHT WHEN EMBEDDED CELLS SHOULD NOT BE PARTICULARLY INTENSE...SO FLASH FLOODING POTENTIAL MAY BE LIMITED. MAIN CAVEAT WOULD BE IF CELLS TRAIN FROM N TO S OVER A SMALLER AREA. THIS COULD BE PROBLEMATIC FOR THE BURN SCARS...PARTICULARLY SPANISH PEAKS...AND WALD CANYON AREAS. MESOSCALE MODELS ARE NOT IN VERY GOOD AGREEMENT ON THE QPF MAXES...SO WILL JUST HAVE TO WAIT TO SEE HOW THIS EVOLVES. SNOW LEVELS WILL REMAIN HIGH TODAY...AND WITH INCREASING S-SW FLOW THIS EVENING AND OVERNIGHT...THEY MAY ACTUALLY RISE RATHER THAN FALL WITH TIME. SO...NOT EXPECTING ANY SIGNIFICANT ACCUMULATIONS BELOW 10000 FEET...ALTHOUGH COULD SEE HEAVIER PRECIP DRIVE DOWN SNOW LEVELS LOCALLY. SINCE MUCH OF THE TELLER COUNTY AND NRN FREMONT ZONES THAT WERE IN THE WINTER STORM WATCH ARE BELOW 10000 FEET...WILL CANCEL THOSE PORTIONS OF THE WATCH. THERE IS STILL A SLIGHT POSSIBILITY THESE AREAS COULD SEE SOME HEAVY SNOW...BUT PROBABILITY IS NOT HIGH ENOUGH TO JUSTIFY A WARNING ATTM. ON THE OTHER HAND...PIKES PEAK AND THE OTHER MTN ZONES ABOVE 11000 FEET COULD SEE BIG SNOW TOTALS FROM THIS SYSTEM...POSSIBLY A FOOT OR MORE BY TUE MORNING. SO...HAVE CONVERTED THESE ZONES TO A WINTER STORM WARNING. IT LOOKS LIKE A PRETTY ACTIVE AND DYNAMIC DAY OF WX AHEAD...SO PLEASE PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND STATEMENTS. ROSE .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 350 AM MDT MON MAY 18 2015 ...HIGH IMPACT WEATHER CONTINUING INTO TOMORROW (TUESDAY)... TUESDAY... THE WEATHER AT THE BEGINNING OF THIS PERIOD STARTS OFF QUITE ACTIVE. HEAVY RAIN AND THUNDER WILL BE OCCURRING OVER THE PLAINS TUESDAY MORNING. THE HEAVY RAIN ACTIVITY WILL GRADUALLY MOVE OFF TO THE NORTHEAST AS TOMORROW MORNING PROGRESSES...WITH THE ACTIVITY BECOMING MORE CONVECTIVE IN NATURE AS THE AFTERNOON PROGRESSES. IT IS NOT OUT OF THE QUESTION THAT WE MAY SEE SOME ELEVATED STRONG TO SEVERE (HAIL) CONVECTION EARLY TOMORROW MORNING. HOWEVER...A MORE SIGNIFICANT SURFACE BASED SEVERE CONVECTIVE THREAT WILL EVOLVE ALONG THE CO/NM-OK BORDER BY AFTERNOON AS 50+ DEWPOINTS ADVECT INTO THE REGION WITHIN A HIGHLY SHEARED ENVIRONMENT. AT THIS TIME THE BEST THREAT OF SFC BASED ROTATING CONVECTION WILL BE OVER E LAS ANIMAS COUNTY AND BACA COUNTY....WHILE AREAS FARTHER NORTH AND WEST MAY SEE ELEVATED ROTATING CONVECTION AS THE AFTERNOON PROGRESSES. IF SFC BASED CONVECTION DEVELOPS...THEN WE WILL HAVE THE POTENTIAL FOR SOME TORNADO ACTIVITY GIVEN THE FAVORABLE LOW LEVEL SHEAR AND VERY LOW LCLS. ATTM...SPC HAS PARTS OF THE SE PLAINS IN MARGINAL RISK FOR TUESDAY. HPC HAS ALL OF SE COLO IN SLIGHT RISK FOR EXCESSIVE RAINFALL DURING THE DAY TUESDAY. THE BEST THREAT WILL BE DURING THE MORNING AND POSSIBLY EARLY AFTERNOON TIME PERIOD FOR THE HEAVIEST RAINS. CONVECTIVE HEAVY RAINS WILL BE POSSIBLE IN THE AFTERNOON...BUT THE ACTIVITY WILL BE MORE SCATTERED IN NATURE. HEAVY SNOW WILL BE POSSIBLE EARLY TUESDAY MORNING ACROSS THE HIGHEST ELEVATIONS OF THE MOUNTAINS...WITH THIS ACTIVITY DECREASING LATER IN THE MORNING. FOR WED AND THU... WEAK UPSLOPE FLOW...MARGINAL SHEAR AND WEAK CAPE WILL ALLOW FOR DIURNAL CONVECTION TO FIRE DURING THIS TIME PERIOD. THU NIGHT INTO THE WEEKEND... ANOTHER PACIFIC WX SYSTEM COMING IN ON THE SUB-TROPICAL JET WILL AFFECT THE REGION. ALL MODELS SHOW THIS FEATURE...ALBEIT SOME GUIDANCE IS SHOWING MORE OF A DRY SLOT ASSOCIATED WITH THE SHORT WAVE THAN OTHERS. PATTERN WITH THESE SYSTEMS HAS BEEN WETTER THAN WHAT THE GUIDANCE HAS INDICATED...SO EXPECT WE WILL SEE THE POTENTIAL FOR MORE ACTIVE WX. A LEAD SHORT WAVE FROM THIS 2ND SYSTEM WILL AFFECT THE REGION THU NIGHT/FRI AND KEPT POPS RELATIVELY HIGH THU NIGHT FOR THE AREA. WX FRIDAY THROUGH SAT WILL BE DEPENDENT ON HOW MUCH WE GET DRY-SLOTTED. IF WE DO GET THE DRY AIR IN THEN THE PRECIP WILL BE MORE CONVECTIVE (AND POSSIBLY SEVERE...ESPECIALLY SAT) WHILE IF WE CAN KEEP SOME LOW LEVEL UPSLOPE PRECIP COULD BE MORE STRATIFORM IN NATURE. WE WILL ALSO LIKELY SEE MORE HIGH ELEVATION SNOWS WITH THIS SYSTEM. BY SUNDAY THE WAVE SHOULD BE EAST OF THE AREA WITH COOLER NW FLOW ALOFT AFFECTING THE REGION. \/HODANISH && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1135 AM MDT MON MAY 18 2015 MOIST PACIFIC STORM MOVING INTO FLIGHT AREA AT THIS TIME. SOME SHOWERS ALREADY ONGOING...BUT WIDESPREAD SHOWERS AND THUNDERSTORMS TO TRACK ACROSS THE AREA TONIGHT AND TUESDAY. SNOW ABOVE 10000 FEET WITH MODERATE TO HEAVY RAIN AND A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE OVER THE LOWER ELEVATIONS. WIDESPREAD MVFR/IFR CONDITIONS EXPECTED TO DEVELOP OVER FLIGHT AREA TONIGHT CONTINUING THROUGH 18Z TUESDAY...WITH AREAS OF LIFR. KALS WILL SEE THE LEAST IMPACT FROM THIS STORM. IT WILL REMAIN MOSTLY VFR TODAY...BUT COULD SEE SOME PERIODS OF MVFR TO EVEN BRIEFLY IFR/LIFR CONDITIONS TONIGHT INTO EARLY TUESDAY AS SHOWERS AND STORMS MOVES THROUGH. KCOS IS ALREADY DOWN TO IFR DUE TO PERSISTENT SOUTH TO SOUTHEAST WINDS AT THE TERMINAL HOLDING MOISTURE IN AND CEILINGS DOWN. COULD CATCH A BREAK FOR A WHILE LATER THIS AFTERNOON...BEFORE GOING DOWN AGAIN OVERNIGHT INTO TUESDAY MORNING. FOR KPUB...CURRENTLY VFR...BUT COULD SEE MVFR/IFR CONDITIONS DEVELOP IN SHOWERS AND STORMS AS EARLY AS 22Z. AFTER 00Z...SHOWERS AND STORMS WILL BECOME INCREASINGLY LIKELY WITH WIDESPREAD MVFR/IFR AND OCCASIONALLY LIFR CONDITIONS DEVELOPING THROUGH THE NIGHT INTO EARLY TUESDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 6 PM THIS EVENING TO NOON MDT TUESDAY FOR COZ058-060-063-073-075-080-082. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON MDT TUESDAY FOR COZ059-061-066-068. && UPDATE...LW SHORT TERM...ROSE LONG TERM...HODANISH AVIATION...LW
Hazardous weather outlook, May 18, 11:05 AM MDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1105 AM MDT MON MAY 18 2015 COZ058>089-093>099-191715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1105 AM MDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG SPRING STORM WILL MOVE OVER SOUTHERN COLORADO TODAY AND TONIGHT. THIS STORM WILL BRING A PERIOD OF MODERATE TO HEAVY WET SNOW TO THE HIGHER ELEVATIONS TONIGHT. SIGNIFICANT ACCUMULATIONS WILL BE POSSIBLE ABOVE 10000 FEET. HAZARDOUS TRAVEL IS EXPECTED AND THE HEAVY...WET SNOW COULD CAUSE TREE DAMAGE AND POWER OUTAGES. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. THE MAIN THREATS WILL BE LIGHTNING...LOCALLY HEAVY RAIN...WIND GUSTS TO 45 MPH...AND SMALL HAIL. A COUPLE OF STORMS SOUTH OF HIGHWAY 50 COULD BE ON THE STRONG TO SEVERE SIDE...WITH HAIL UP TO AN INCH IN DIAMETER. HEAVY RAIN WILL CONTINUE THROUGH THE NIGHT OVER THE PLAINS. THIS WILL RESULT IN A THREAT OF LOCAL FLOODING...PARTICULARLY IN URBAN AREAS AND NEAR BURN SCARS. BROADER SCALE AREAL FLOODING WILL ALSO BE POSSIBLE ALONG SMALL STREAMS AND RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY RAIN WILL BE POSSIBLE TUESDAY ACROSS THE PLAINS...ESPECIALLY IN THE MORNING AND EARLY AFTERNOON. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY IN THE AFTERNOON AND EARLY EVENING ALONG THE COLORADO AND NEW MEXICO BORDER. LARGE HAIL AND DAMAGING WINDS TO 70 MPH WILL BE POSSIBLE. A TORNADO OR TWO CANNOT BE RULED OUT...ESPECIALLY IF SUFFICIENT INSTABILITY MOVES INTO THE REGION. SNOW WILL ALSO FALL IN THE MOUNTAINS ON TUESDAY...GENERALLY ABOVE 10000 FEET. SEVERAL INCHES WILL BE POSSIBLE MAINLY IN THE MORNING. FOR WEDNESDAY AND THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION...ESPECIALLY ALONG AND NEAR THE I-25 CORRIDOR DURING THE AFTERNOON AND EVENING HOURS. LIGHTNING WILL BE THE PRIMARY THREAT...BUT GUSTY WINDS...LOCALLY HEAVY RAIN AND SOME HAIL WILL ALSO BE POSSIBLE. ANOTHER PACIFIC STORM WILL AFFECT THE REGION THURSDAY NIGHT THROUGH SATURDAY. LOCALLY HEAVY RAIN AND SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE...ALONG WITH HIGH ELEVATION SNOWS IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL POSSIBLE OVER MOST OF SOUTHERN COLORADO TODAY AND TONIGHT. 50/50
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 4:17 AM MDT | Winter Storm Warning | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 6 more | 32 hr |
| May 18, 4:17 AM MDT | Winter Weather Advisory | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 32 hr |
Nearby
Flash Flood Watches in Colorado, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.